MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M27
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Cardiogenic Shock (2262); Heart Failure/Congestive Heart Failure (4446)
Date of Event 03/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 27mm 11400m mitris valve underwent valve-in-valve intervention after an implant duration of one (1) year, three (3) months due to severe mitral stenosis, calcification, degeneration, and frozen leaflets.The patient initially presented with heart failure and cardiogenic shock.The tmvr procedure was successfully performed with a 29mm 9755rsl transcatheter valve.The patient did well and was discharged post procedure.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, d4(expiration date), d5, d7, d8, g3, g6, h2, h3, h4, h5, h6 (type of investigation, investigation findings, investigation conclusions).Based on the information available, the device was intentionally used outside the way it was designed and intended.The performance, safety, efficacy, longevity, and durability of bioprosthetic valves have not been determined when the product is used outside the scope of its intended use and/or its studied population.The subject device was not returned for evaluation, as the procedure was percutaneous and the valve remains implanted.Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the root cause remains indeterminable as no patient or procedural factors known to cause or contribute to svd were reported.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.H11: corrected data: b5.
 
Event or Problem Description
It was reported that a patient with a 27mm 11400m mitris valve, implanted in the tricuspid position, underwent valve-in-valve intervention after an implant duration of one (1) year, three (3) months due to severe stenosis, calcification, degeneration, and frozen leaflets.The patient initially presented with heart failure and cardiogenic shock.The ttvr procedure was successfully performed with a 29mm 9755rsl transcatheter valve.The patient did well and was discharged post procedure.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key21776450
Report Number2015691-2025-02613
Device Sequence Number8636558
Product Code LWR
UDI-Device Identifier00690103205541
UDI-Public(01)00690103205541(17)240824(11)220825
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Model Number11400M27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age57 YR
Patient SexFemale